Alert archive / Idaho / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 40, NWS Pocatello, ID

June 23, 2005Cassia County, Oneida County, Power County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 23, 2005, 5:44 PM MDT for Cassia County, Oneida County, Power County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2005, 5:44 PM MDT (23:44 UTC)
Expired
Jun 23, 2005, 6:14 PM MDT
In force
30 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Cassia County, ID, Oneida County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 11.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2005-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2005-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-375 J/kg
Mixed-layer LCL
2148 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:20 PM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 23, 3:20 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
320 PM MDT THU JUN 23 2005

.DISCUSSION...
RADAR LOOP AND OBSERVATIONS SHOWING TOWERING CU/SHOWERS POPPING
ACROSS THE SOUTHERN HIGHLANDS WITH ANOTHER AREA DEVELOPING ACROSS
FAR NORTHERN ZONES. BEST INSTABILITY (LIS OF -9/CAPE) CURRENTLY
OVER NORTHEAST ZONES (ZN19). EXPECT TWO MAIN AREAS OF CONVECTION
INTO THE EVENING HOURS. THE FIRST OVER THE SOUTH-CENTRAL HIGHLANDS
WHICH COULD DRIFT INTO THE THE SOUTHERN SNAKE PLAIN. ANOTHER AREA
EXPECTED TO TRACK ACROSS THE UPPER SNAKE HIGHLANDS. DRIER SOUTHWEST
FLOW ACROSS FCST/A ON SATURDAY ALTHOUGH STILL A THREAT OF ISOL
THUNDERSTORMS ACROSS THE MTNS. PRECIP SHOULD BECOME MORE WIDESPREAD
ON SUNDAY AFTERNOON AS PACIFIC UPPER LOW ALONG CA COAST TRACKS
INLAND AND EJECTS NORTHEAST ACROSS AREA. DEEP SOUTHERLY FLOW AHEAD
OF THIS FEATURE WILL BRING MOISTURE BACK INTO REGION. BY
MONDAY...UNSEASONABLY COLD UPPER LOW (LATEST RUN MUCH DEEPER) FCST
TO TRACK INTO AREA. COLD FRONT FCST TO SLIDE ACROSS EASTERN ID
MIDDAY. THIS COULD BE A BIG SEVERE WX EVENT DEPENDING ON THE TIMING
OF COOLING ALOFT AND SFC FRONT. GFS MAY BE A BIT OVERDONE ON
AMPLITUDE OF TROF BUT THE TREND HAS BEEN TO GRADUALLY DEEPEN THIS
WAVE. UPPER LOW (COLD POOL ALOFT) WILL TRACK SLOWLY ACROSS AREA ON
TUESDAY SO LINGERING SHOWERS/THUNDERSTORMS INTO TUE EVENING. DRIER
AIR MASS (ZONAL FLOW) TO PUSH ACROSS AREA FOR MID WEEK ALTHOUGH CAN
NOT RULE OUT ISOLATED MTN THUNDERSTORM EACH AFTN AND EVENINGS.

WINTHER

&&

.AVIATION...ISOLD TSTMS WITH GUSTY WINDS POSSIBLE OVER AND NEAR HIGH
TERRAIN THIS EVENING. OTHERWISE...NO SIGNIFICANT WEATHER NEXT 24
HOURS WITH PREVAILING VFR CONDITIONS.

WINTHER

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 23, 5:00 AM MDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT THU JUN 23 2005

IDZ017>025-031-032-241200-
LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
500 AM MDT THU JUN 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO THIS EVENING MAINLY ACROSS THE EASTERN HIGHLANDS.

.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:00 PM MDTSevere Thunderstorm WarningPIHBingham, Blaine, Butte, Power19 min
Jun 22, 6:18 PM MDTSevere Thunderstorm WarningPIHJefferson27 min
Jun 22, 6:21 PM MDTSevere Thunderstorm WarningPIHBingham, Blaine, Bonneville, Butte, Clark, Jefferson23 min
Jun 22, 6:27 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Jefferson, Madison48 min
Jun 22, 7:02 PM MDTSevere Thunderstorm WarningPIHBonneville, Fremont, Jefferson, Madison28 min
Jun 23, 5:32 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham14 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.